Vol. 5, No. 5, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 8, 1841–2148
Issue 7, 1587–1839
Issue 6, 1343–1586
Issue 5, 1083–1342
Issue 4, 813–1081
Issue 3, 555–812
Issue 2, 263–553
Issue 1, 1–261

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
A natural lower bound for the size of nodal sets

Hamid Hezari and Christopher D. Sogge

Vol. 5 (2012), No. 5, 1133–1137
Abstract

We prove that, for an n-dimensional compact Riemannian manifold (M,g), the (n 1)-dimensional Hausdorff measure |Zλ| of the zero-set Zλ of an eigenfunction eλ of the Laplacian having eigenvalue λ, where λ 1, and normalized by M|eλ|2dV g = 1 satisfies

C|Zλ| λ1 2 M|eλ|dV g 2

for some uniform constant C. As a consequence, we recover the lower bound |Zλ| λ(3n)4.

Keywords
eigenfunctions, nodal lines
Mathematical Subject Classification 2010
Primary: 35P15
Milestones
Received: 12 August 2011
Accepted: 24 October 2011
Published: 29 December 2012
Authors
Hamid Hezari
Department of Mathematics
University of California
Irvine, CA 92697
United States
Christopher D. Sogge
Department of Mathematics
Johns Hopkins University
Baltimore, MD 21093
United States